Home > Research > Publications & Outputs > Maximal abelian subalgebras of Banach algebras

Links

Text available via DOI:

View graph of relations

Maximal abelian subalgebras of Banach algebras

Research output: Contribution to journalJournal articlepeer-review

Published
Close
<mark>Journal publication date</mark>31/12/2021
<mark>Journal</mark>Bulletin of the London Mathematical Society
Issue number6
Volume53
Number of pages19
Pages (from-to)1879-1897
Publication StatusPublished
Early online date4/11/21
<mark>Original language</mark>English

Abstract

Let (Formula presented.) be a commutative, unital Banach algebra. We consider the number of different non-commutative, unital Banach algebras (Formula presented.) such that (Formula presented.) is a maximal abelian subalgebra in (Formula presented.). For example, we shall prove that, in the case where (Formula presented.) is an infinite-dimensional, unital Banach function algebra, (Formula presented.) is a maximal abelian subalgebra in infinitely-many closed subalgebras of (Formula presented.) such that no two distinct subalgebras are isomorphic; the same result holds for certain examples (Formula presented.) that are local algebras. We shall also give examples of uniform algebras of the form (Formula presented.), where (Formula presented.) is a compact space, with the property that there exists a family of arbitrarily large cardinality of pairwise non-isomorphic unital Banach algebras (Formula presented.) such that each (Formula presented.) contains (Formula presented.) as a closed subalgebra and is such that (Formula presented.) is a maximal abelian subalgebra in (Formula presented.).